MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539290
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the bile duct to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent did not deploy, and the guide catheter fell off.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent was received for analysis.Visual examination of the returned device found the guide catheter kinked and detached.The push catheter suture hole was in good condition, and the stent was still attached to it.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of guide catheter break and stent failure to deploy.The reported events of guide catheter kinked, and detached were likely due to user manipulation, and the excessive force applied to the device, limited the performance of the device and contributed to the reported event and observed problems.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment as the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the physician did not follow the steps cited in the instruction for use (ifu); therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20833075
Report Number3005099803-2024-06108
Device Sequence Number19802377
Product Code FGE
UDI-Device Identifier08714729162605
UDI-Public08714729162605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberM00539290
Device Catalogue NumberM00539290
Device Lot Number0032061861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight77 KG